Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 26, 2007, 11:23 PM CDT for Lincoln County, Wisconsin. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2007, 11:23 PM CDT (04:23 UTC)
- Expired
- Jun 27, 2007, 12:01 AM CDT
- In force
- 38 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 151 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 11:35 PM CDT | TSTM WND DMG | 7 Ne Merrill, WI | FEW TREES DOWN N-NE OF MERRILL - ON HWY 17 AND ALSO ON COUNTY HWY K. POWER OUTAGES ALSO REPORTED. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2636 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1366 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 270423 SVRGRB WIC069-270515- /O.NEW.KGRB.SV.W.0087.070627T0423Z-070627T0515Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1123 PM CDT TUE JUN 26 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEAST LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN... * UNTIL 1215 AM CDT * AT 1120 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF MERRILL TO 11 MILES WEST OF MERRILL...OR ALONG A LINE EXTENDING FROM 24 MILES NORTH OF WAUSAU TO 17 MILES NORTHWEST OF WAUSAU...AND MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... MERRILL...IRMA...GLEASON...DOERING AND BLOOMVILLE. SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER. CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4542 8972 4514 8999 4513 8944 4540 8945 $$ HELMAN
3 follow-up statements
000 WWUS53 KGRB 270435 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1135 PM CDT TUE JUN 26 2007 WIC069-270515- /O.CON.KGRB.SV.W.0087.000000T0000Z-070627T0515Z/ LINCOLN- 1135 PM CDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHEAST LINCOLN COUNTY... AT 1133 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BLOOMVILLE TO MERRILL...OR ALONG A LINE EXTENDING FROM 21 MILES NORTHWEST OF ANTIGO TO 16 MILES NORTH OF WAUSAU...MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MERRILL BY 1140 PM... DOERING BY 1150 PM... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4542 8972 4514 8999 4513 8944 4540 8945 $$ HELMAN
000 WWUS53 KGRB 270450 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1149 PM CDT TUE JUN 26 2007 WIC069-270515- /O.CON.KGRB.SV.W.0087.000000T0000Z-070627T0515Z/ LINCOLN- 1149 PM CDT TUE JUN 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT FOR SOUTHEAST LINCOLN COUNTY... AT 1146 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF DOERING TO DOERING...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF ANTIGO TO 16 MILES NORTH OF WAUSAU...MOVING EAST AT 35 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY CAMPERS AND OTHERS SHOULD SEEK SHELTER IN A STURDY BUILDING IMMEDIATELY. LAT...LON 4542 8972 4514 8999 4513 8944 4540 8945 $$ HELMAN
000 WWUS53 KGRB 270501 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1201 AM CDT WED JUN 27 2007 WIC069-270511- /O.CAN.KGRB.SV.W.0087.000000T0000Z-070627T0515Z/ LINCOLN- 1201 AM CDT WED JUN 27 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST LINCOLN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED. GUSTY WINDS...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS. LAT...LON 4542 8972 4514 8999 4513 8944 4540 8945 $$ TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:29 PM CDT, 8 hours 54 minutes earlier.
Area forecast discussion, Jun 26, 2:29 PM CDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 229 PM CDT TUE JUN 26 2007 .SYNOPSIS...LARGE SCALE PATTERN ACRS THE CONUS WAS DOMINATED BY UPR RIDGE EXTENDING NEWD FM THE DESERT SW. MEAN TROF POSNS WERE OFF THE WEST COAST AND OVER SERN CANADA. STG SHRTWV/UPR SYSTEM THAT EJECTED OUT OF THE ERN PAC TROF WAS ABOUT TO CREST THE RIDGE...AND WL HELP GENERATE STG AMPLIFCATION OF THE LARGE-SCALE FLOW ONCE IT REACHES THE ERN NOAM LNGWV TROF POSN LATER IN THE WK. THE AMPLIFICATION WL RESULT IN NWLY UPR FLOW ACRS THE FCST AREA FOR THE END OF THE WORK WEEK AND INTO THE UPCOMING WEEKEND... AND THAT WL BRING A LARGE COOL DRY HIGH PRESSURE SYSTEM INTO THE GREAT LAKES RGN. CONFIDENCE STILL HIGH ON THOSE ASPECTS OF THE FCST...BUT CONSIDERABLE UNCERTAINTLY HAS DEVELOPED CONCERNING THE EVOLUTION OF THE PATTERN LATE IN THE WEEKEND AND FOR NEXT WK. HOT AND VERY HUMID WX TDA WL QUICKLY BE REPLACED BY BLO NORMAL TEMPS WITH LOW HUMIDITIES AS THE CANADIAN HIGH BUILDS INTO THE AREA. READINGS SHOULD THEN REBOUND BACK TO ABV NORMAL LEVELS BY EARLY NEXT WK. COLD FRONT CROSSING THE AREA WL BRING SCT TSRA TO THE AREA TNGT/WED...THEN DRY WX EXPECTED THROUGH THE WEEKEND. && .SHORT TERM...TONIGHT THE MAIN NEAR TERM PBLM FOCUSES ON THE APPROACH OF A CDFNT AND THE EXTENT OF PCPN ASSOCIATED WITH THE FNT. IN ADDITION...WL HAVE TO WATCH FOR MARGINALLY SVR STORMS ESP THIS EVENING. THE 18Z MSAS SFC ANALYSIS PLACED THE CDFNT ROUGHLY FROM THE MN ARROWHEAD TO NW IA. TSTMS HAVE DEVELOPED ACROSS NE MN AHD OF THE FNT WITH A NEW SVR TSTM WATCH BOX ISSUED INTO NW WI. FARTHER TO THE EAST...ISOLATED SHWRS AND TSTMS HAD DEVELOPED IN THE VERY WARM AND MOIST AIRMASS OVR WI. THESE AFTERNOON INSTABILITY SHWRS/TSTMS WL DISSIPATE BY EARLY EVENING AS DAYTIME HEATING WANES. THE AREA OF SHWRS AND TSTMS ASSOCIATED WITH THE CDFNT TO STEADILY OVERSPREAD WI TNGT. FNT TO COME THRU NE WI OVRNGT WHICH IS TYPICALLY NOT CONDUCIVE TO SVR WEATHER DUE TO LESS INSTABILITY. WHILE AN ISOLATED WND EVENT IS PSBL...THE SVR WEATHER THREAT OVR NE WI APRS MINIMAL AT THIS TIME. THAT BEING SAID...PLENTY OF MSTR AVBL AHD OF THE FNT (PW VALUES AROUND 1.7 INCHES) TO COMBINE WITH MODERATELY STEEP LAPSE RATES TO GENERATE ADDL SHWRS AND TSTMS. BETTER FORCING AND LIFT TO ACTUALLY PASS TO OUR NORTH CLOSER TO A SHRTWV TROF MOVG INTO ONTARIO AND FAVORABLE UPR JET DYNAMICS. PREFER TO BUMP N-CNTRL WI UP TO LIKELY POPS FOR MAINLY THE EVENING HRS WHERE BETTER FORCING/LINGERING INSTABILITY TO EXIST. OTHERWISE...WL GO WITH SCT TYPE WORDING ELSEWHERE AS MDLS INDICATE THAT THE PCPN WL TEND TO WEAKEN LTR TNGT AS IT APPROACHES ERN WI. TEMPS FOR TNGT FROM PREV FCST STILL LOOKSSO MADE LITTLE CHG HERE. .LONG TERM....WED THRU NEXT TUE. CHGS TO THE FCST WERE MODEST. THE GFS WAS MORE AGGRESSIVE THAN THE NAM IN FIRING CONVECTION BEFORE THE FRONT EXITS THE AREA WED. THE GFS HAD CONSIDERABLE SUPPORT FROM THE SREF...SO NUDGED POPS UP A BIT OVER THE FAR SE PART OF THE FCST AREA FOR WED. ALSO ADDED SOME TEMPORAL RESOLUTION TO SHOW THE CHC OF PCPN SHIFTG SWD DURING THE DAY. NUDGED TEMPS FOR WED NGT AND THU DOWN BASED ON LATEST GUID NUMBERS. READINGS SHOULD BE BLO NORMAL...AND PROBABLY WON/T GET OUT OF THE 60S NEAR LAKE MICHIGAN THU. SFC RIDGE SHOULD BE RIGHT ACRS THE AREA THU NGT. MAV GUID ACTUALLY HAD MID-30S FOR LOWS AT A FEW SITES. WOULD NOT BE SURPRISED TO SEE SOME OF THE COOLER SITES DIP BLO 40...BUT SETTLED FOR DROPPING MINS TO 40F ACRS THE N. CONFIDENCE IN FCST LATE IN THE WEEKEND AND NEXT WK WAS LOWER THAN YDA. MED RANGE MODELS WERE NOW MORE AGGRESSIVE IN BREAKING DOWN THE HIGH AMPLITUDE PATTERN AND ALLOWING THE UPR RIDGE TO EXPAND EWD AGAIN...WITH FAIRLY STG WLY FLOW AROUND THE PERHIPHERY OF THE RIDGE SPREADING EWD ACRS THE FCST AREA. THE CHANGE WOULD ALLOW FOR A RETURN TO MUCH WARMER AND MORE HUMID WX MORE QUICKLY THAN EXPECTED YDA. IT WOULD ALSO OPEN THE DOOR FOR MCS/S TO TRACK ACRS THE AREA. BUT TIMING OF PCPN IN FAIRLY STG AND FLAT FLOW WL BE DIFFICULT...AND IF THE UPR RIDGE BUILDS JUST A LITTLE MORE NE IT IS POSSIBLE THAT PCPN WL STAY N OF THE AREA COMPLETELY. DID NOT WANT TO DRAG LOW CHC POPS ACRS SEVERAL FCST PERIODS...SO GIVEN ALL THE UNCERTAINTY DECIDED TO FOREGO ADDING PCPN AT THIS POINT. && .AVIATION... TROPICAL AIRMASS IN PLACE HAS MANAGED TO POP ISOLATED SHWRS/TSTMS ACROSS PARTS OF NE WI THIS AFTERNOON. THIS PCPN SHOULD CONT INTO THE EARLY EVENING HRS BEFORE DAYTIME HEATING DIMINISHES. VFR CONDITIONS ARE EXPECTED INTO EARLY EVENING BEFORE MVFR VSBYS IN HAZE AND FOG OCCUR. MVFR CIGS EXPECTED DURING THE OVRNGT HRS AS A CDFNT MOVS THRU THE RGN AND GENERATES SHWRS AND TSTMS. VFR CONDITIONS ARE FCST TO RETURN LTR WED MORNING ONCE THE FNT DEPARTS AND LWR DEW PTS ARRIVE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS/SKOWRONSKI
Hazardous weather outlook, Jun 26, 12:00 PM CDT, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT TUE JUN 26 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-271700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1200 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF NORTHEAST WISCONSIN AS VERY WARM TEMPERATURES AND HIGH DEW POINTS CREATE AN UNSTABLE ATMOSPHERE. NONE OF THESE STORMS WILL BE SEVERE. THERE IS A CHANCE OF ADDITIONAL THUNDERSTORMS ACROSS NORTH CENTRAL WISCONSIN LATE THIS AFTERNOON...AND ACROSS THE REST OF THE FORECAST AREA TONIGHT. THE BEST CHANCE OF SEVERE THUNDERSTORMS WILL BE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. ISOLATED MARGINALLY SEVERE STORMS ARE POSSIBLE ACROSS THE REST OF THE FORECAST AREA TONIGHT. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. LMZ521-522-541>543-564-271700- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1200 PM CDT TUE JUN 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT. ISOLATED STRONG THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY...BUT SEVERE WEATHER IS NOT EXPECTED. KALLAS WEATHER.GOV/GREENBAY
In the hours before
Special weather statement, Jun 26, 7:39 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 739 PM CDT TUE JUN 26 2007 WIZ005-010>013-018-019-021-073-270200- FLORENCE-FOREST-LANGLADE-LINCOLN-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-SOUTHERN MARINETTE COUNTY-VILAS- 739 PM CDT TUE JUN 26 2007 ...SEVERE THUNDERSTORMS WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR PARTS OF NORTHEAST WISCONSIN... AT 737 PM...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES NORTH OF FLORENCE TO 20 MILES WEST OF LAC DU FLAMBEAU TO 86 MILES SOUTHWEST OF TRIPOLI...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ALSO POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... LAC DU FLAMBEAU AROUND 745 PM... WILLOW RESERVOIR AROUND 820 PM... TRIPOLI...PHELPS AROUND 825 PM... EAGLE RIVER AROUND 845 PM... WOODBORO...TOMAHAWK AROUND 855 PM... RHINELANDER AROUND 900 PM... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF NORTHEAST WISCONSIN UNTIL MIDNIGHT. THE THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING. MG
Special weather statement, Jun 26, 7:39 PM CDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GREEN BAY WI 739 PM CDT TUE JUN 26 2007 CORRECTED STORM PATHCAST WIZ005-010>013-018-019-021-073-270200- FLORENCE-FOREST-LANGLADE-LINCOLN-NORTHERN MARINETTE COUNTY-NORTHERN OCONTO COUNTY-ONEIDA-SOUTHERN MARINETTE COUNTY-VILAS- 739 PM CDT TUE JUN 26 2007 ...SEVERE THUNDERSTORMS WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR PARTS OF NORTHEAST WISCONSIN... AT 737 PM...DOPPLER RADAR INDICATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES NORTH OF FLORENCE TO 20 MILES WEST OF LAC DU FLAMBEAU TO 86 MILES SOUTHWEST OF TRIPOLI...MOVING EAST AT 35 MPH. THESE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ALSO POSSIBLE WITH THESE STORMS. THE THUNDERSTORMS WILL BE NEAR... LAC DU FLAMBEAU AROUND 820 PM... BOULDER JUNCTION AROUND 830 PM... WILLOW RESERVOIR AROUND 850 PM... TRIPOLI...PHELPS AROUND 855 PM... EAGLE RIVER AROUND 915 PM... WOODBORO...TOMAHAWK AROUND 925 PM... RHINELANDER AROUND 940 PM... THE SEVERE THUNDERSTORM WATCH CONTINUES FOR PARTS OF NORTHEAST WISCONSIN UNTIL MIDNIGHT. THE THREAT FOR SEVERE WEATHER CONTINUES THIS EVENING. MG
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.